Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 161, NWS North Platte, NE

June 24, 2006Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2006, 5:43 PM MDT for Garden County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2006, 5:43 PM MDT (23:43 UTC)
Expired
Jun 24, 2006, 6:45 PM MDT
In force
62 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Garden County, NE

The radar

The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 242343
SVRLBF
NEC069-250045-
/O.NEW.KLBF.SV.W.0161.060624T2343Z-060625T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM MDT SAT JUN 24 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 645 PM MDT

* AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR TRALNOR LAKE...OR
  ABOUT 20 MILES SOUTHEAST OF ALLIANCE...AND MOVING SOUTHEAST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHEAST OF RICHARDSON LAKE BY 555 PM MDT...
  CRESCENT LAKE NWR BY 600 PM MDT...
  7 MILES SOUTHWEST OF DEER LAKE BY 605 PM MDT...
  DOGTOWN FLATS BY 615 PM MDT...

LAT...LON 4198 10246 4198 10267 4147 10261 4146 10202

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 250025
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT SAT JUN 24 2006

NEC069-250045-
/O.CON.KLBF.SV.W.0161.000000T0000Z-060625T0045Z/
GARDEN NE-
625 PM MDT SAT JUN 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHERN GARDEN COUNTY...

AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DOGTOWN FLATS...OR ABOUT 12 MILES NORTH OF OSHKOSH...
MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL GARDEN COUNTY AT 640 PM MDT

LAT...LON 4198 10246 4198 10267 4147 10261 4146 10202

$$

SPRINGER
000 
WWUS53 KLBF 250043
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 PM CDT SAT JUN 24 2006

NEC069-250053-
/O.EXP.KLBF.SV.W.0161.000000T0000Z-060625T0045Z/
GARDEN NE-
643 PM MDT SAT JUN 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GARDEN COUNTY EXPIRES
AT 645 PM MDT...

LAT...LON 4198 10246 4198 10267 4147 10261 4146 10202

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:05 PM MDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 24, 2:05 PM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT SAT JUN 24 2006

.SHORT TERM...
SATURDAY THROUGH MONDAY. MODELS IN GOOD AGREEMENT IN NEAR TERM.
SUTTLE BITS OF ENERGY DROPPING SOUTHEAST INTO FORECAST AREA THIS
AFTERNOON AS SEEN IN IR IMAGERY. ISO T DEVELOPING OVER HOLT COUNTY
AND SOUTHWEST SD AS DISTURBANCE MOVES IN FROM NORTHEAST WY.
REMAINS OF BOUNDARY OVER EXTREME NORTHEAST CO STILL VISIBLE IN SAT
LOOP. THESE AREAS WILL BE THE CONTINUED FOCUS FOR DEVELOPMENT LATE
THIS AFTERNOON AND EARLY EVENING. MAIN WAVE TO DROP SOUTH AFTER
MIDNIGHT...FORCING NOT THAT STRONG HAVE LEFT SCHC THROUGH SUNDAY
NOON...BEST AREA FOR FORCING IN SOUTHWEST ZONES IN UPSLOPE FLOW.
GONE NEAR COOLER FWC GUIDANCE WITH OVERNIGHT LOWS AS SKIES CLEAR
WITH DISSIPATING CU FIELD AFTR SUNSET. WITH SURFACE HIGH BUILDING
IN ON SUNDAY HAVE LOWERED TEMPERATURES SEVERAL DEGREES BELOW MET
GUIDANCE. MONDAY GOOD INSOLATION...HEIGHTS REBOUNDING SLIGHTLY
SURFACE HIGH OVER HEAD. GONE NEAR MET GUIDANCE.

.LONG TERM...
TUESDAY THROUGH SATURDAY GREAT LAKES TROUGH CONTINUES TO BE
DOMINANT FEATURE THROUGH THE EXTENDED STRONGLY INFLUENCING WEATHER
OVER FORECAST AREA. STRONG WARM RIDGE TO THE WEST AND BERMUDA
HIGH CONTINUES TO DEEPEN TROUGH THROUGH THE GREAT LAKES REGION. H5
WAVES ADVANCING FROM THE WEST ROUND RIDGE AND STRENGTHEN GREAT
LAKES TROUGH. PIECES OF ENERGY ROTATING THROUGH THE TROUGH WILL
CONTINUE TO SEND WAVES THROUGH FORECAST AREA IN FAST NORTHWEST
FLOW. MOISTURE WILL BE LIMITING FACTOR. ENSEMBLE MEANS GENERALLY
HAVE FORECAST AREA WITH HIGHS IN THE LOW TO MID 80S AND LOWS IN
THE 50S TO AROUND 60. TIMING OF WAVES WILL BE THE CHALLENGE WITH
CHCS FOR CONVECTION. AT PRESENT HAVE SCHC GOING FOR WED NITE. SOME
RETURN FLOW NOTED TUESDAY AS WEAK WAVE MOVES SOUTH ACROSS THE
FORECAST AREA. WILL HOLD OFF ON CHANCE PRECIP AS WAVE WEAKER THAN
YESTERDAYS RUN. WILL RETAIN SCHC WED NITE AND WATCH AS WAVE
PROGGED THRU AREA ON THURSDAY TO STALL AND PROVIDE SCHC THRU END
OF WORK WEEK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

POWER
Hazardous weather outlook, Jun 24, 2:35 PM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT SAT JUN 24 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-252045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
335 PM CDT SAT JUN 24 2006 /235 PM MDT SAT JUN 24 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT POTENTIAL FOR SEVERE THUNDERSTORMS THIS EVENING
ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY
WEST OF A LINE FROM MERRIMAN TO OGALLALA. THE AMOUNT OF
THUNDERSTORM COVERAGE IS EXPECTED TO BE ISOLATED HOWEVER.

STRONG HEATING THROUGH THE DAY AND COOL TEMPERATURES ALOFT WILL
ALLOW AN UNSTABLE ATMOSPHERE TO BE IN PLACE THROUGH THE EVENING
HOURS. AS UPPER LEVEL DISTURBANCES MOVE SOUTHWARD ACROSS THE HIGH
PLAINS...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE NIGHT. THE
BEST POTENTIAL FOR ISOLATED SEVERE STORMS WILL BE WEST OF A LINE
FROM MERRIMAN TO OGALLALA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A CHANGE TO A NORTHERLY UPPER AIR PATTERN WILL ALLOW QUICK MOVING
DISTURBANCES TO MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
BY MID WEEK. DEPENDING ON THE AMOUNT OF INSTABILITY PRESENT BY MID
WEEK...THE STORMS MAY HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JWS

In the hours before

Local storm report, Jun 24, 12:35 PM MDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
135 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     HAIL             10 W GRANT              40.84N 101.92W
06/24/2006  E1.00 INCH       PERKINS            NE   PUBLIC

            QUARTER SIZED HAIL REPORTED LASTING APPROXIMATELY 10
            MINUTES AND COVERED GROUND.

&&

ADO
Local storm report, Jun 24, 3:54 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
454 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             15 NNE ELLSWORTH        42.26N 102.17W
06/24/2006  E0.88 INCH       SHERIDAN           NE   CO-OP OBSERVER

            PEA TO NICKEL SIZED HAIL REPORTED LASTING TEN MINUTES.

&&

ADO

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:28 PM MDTSevere Thunderstorm WarningLBFHolt, Rock47 min
Jun 23, 7:10 PM MDTSevere Thunderstorm WarningLBFGarfield, Holt65 min
Jun 23, 7:21 PM MDTSevere Thunderstorm WarningLBFSheridan54 min
Jun 23, 7:50 PM MDTSevere Thunderstorm WarningLBFCherry55 min
Jun 23, 8:12 PM MDTSevere Thunderstorm WarningLBFGarfield63 min
Jun 23, 8:43 PM MDTSevere Thunderstorm WarningLBFCherry47 min
Jun 23, 9:27 PM MDTSevere Thunderstorm WarningLBFCherry63 min
Jun 23, 9:36 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Keith54 min
Jun 23, 10:46 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan, Perkins59 min
Jun 23, 11:08 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes67 min
Jun 23, 11:40 PM MDTSevere Thunderstorm WarningLBFCuster65 min
Jun 24, 12:55 AM MDTSevere Thunderstorm WarningLBFGarden, Keith65 min
Jun 24, 1:05 AM MDTSevere Thunderstorm WarningLBFDeuel55 min
Jun 24, 1:17 AM MDTSevere Thunderstorm WarningLBFGarden43 min
Jun 24, 1:38 AM MDTSevere Thunderstorm WarningLBFPerkins67 min
Jun 24, 2:48 AM MDTSevere Thunderstorm WarningLBFChase, Perkins57 min
Jun 24, 2:02 PM MDTSevere Thunderstorm WarningLBFSheridan28 min
Jun 24, 3:08 PM MDTSevere Thunderstorm WarningLBFSheridan67 min
Jun 24, 3:31 PM MDTSevere Thunderstorm WarningLBFCherry59 min
Jun 24, 3:56 PM MDTSevere Thunderstorm WarningLBFCherry36 min
Jun 24, 4:15 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker, Sheridan30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.